Alert archive / Texas / Beach Hazards Statements in 2022

Beach Hazards Statement 1, NWS Houston/Galveston, TX

April 20, 2022Brazoria County, Galveston County, Matagorda County, Texas

NWS Houston/Galveston, TX issued this beach hazards statement at Apr 20, 2022, 3:22 PM CDT for Brazoria County, Galveston County, Matagorda County, Texas. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2022, 3:22 PM CDT (20:22 UTC)
Expired
Apr 22, 2022, 8:00 PM CDT
In force
53 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Galveston County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2022-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 985 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2022-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
985 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

956 
WHUS44 KHGX 202022
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
322 PM CDT Wed Apr 20 2022

TXZ436>439-211600-
/O.CAN.KHGX.CF.Y.0003.000000T0000Z-220421T0000Z/
/O.CAN.KHGX.RP.S.0017.000000T0000Z-220421T0000Z/
/O.NEW.KHGX.BH.S.0001.220420T2022Z-220423T0100Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
322 PM CDT Wed Apr 20 2022

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING...

* WHAT...High risk of rip currents, elevated seas and surf, and 
  tides 1 to 2 feet above normal.

* WHERE...Matagorda Islands, Brazoria Islands, Galveston Island 
  and Bolivar Peninsula Counties.

* WHEN...Through Friday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water. Minor coastal flooding is possible
  at the lowest and more susceptible roadways around times of high
  tide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard and away from rocks, jetties and piers.
Remain alert to potential overwash  low lying coastal roadways.

&&

$$
7 follow-up statements
426 
WHUS44 KHGX 210812
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
312 AM CDT Thu Apr 21 2022

TXZ436>439-211800-
/O.CON.KHGX.BH.S.0001.000000T0000Z-220423T0100Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
312 AM CDT Thu Apr 21 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
EVENING...

* WHAT...High risk of rip currents, elevated seas and surf, and 
  tides 1 to 2 feet above normal.

* WHERE...Matagorda Islands, Brazoria Islands, Galveston Island, 
  and Bolivar Peninsula.

* WHEN...Through Friday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Minor coastal flooding is 
  possible at the lowest and more susceptible roadways around 
  times of high tide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
509 
WHUS44 KHGX 211716
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
1216 PM CDT Thu Apr 21 2022

TXZ436>439-220130-
/O.CON.KHGX.BH.S.0001.000000T0000Z-220423T0100Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
1216 PM CDT Thu Apr 21 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
EVENING...

* WHAT...High risk of rip currents, elevated seas and surf, and 
  tides 1 to 2 feet above normal.

* WHERE...Matagorda Islands, Brazoria Islands, Galveston Island, 
  and Bolivar Peninsula.

* WHEN...Through Friday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Minor coastal flooding is 
  possible at the lowest and more susceptible roadways around 
  times of high tide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
308 
WHUS44 KHGX 212012
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
312 PM CDT Thu Apr 21 2022

TXZ436>439-220415-
/O.CON.KHGX.BH.S.0001.000000T0000Z-220423T0100Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
312 PM CDT Thu Apr 21 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
EVENING...

* WHAT...High risk of rip currents, elevated seas and surf, and 
  tides 1 to 2 feet above normal.

* WHERE...Matagorda Islands, Brazoria Islands, Galveston Island, 
  and Bolivar Peninsula.

* WHEN...Through at least Friday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Minor coastal flooding is 
  possible at the lowest and more susceptible roadways around 
  times of high tide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
227 
WHUS44 KHGX 220312
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
1012 PM CDT Thu Apr 21 2022

TXZ436>439-221115-
/O.CON.KHGX.BH.S.0001.000000T0000Z-220423T0100Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
1012 PM CDT Thu Apr 21 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY EVENING...

* WHAT...High risk of rip currents, elevated seas and surf, and 
  tides 1 to 2 feet above normal.

* WHERE...Matagorda Islands, Brazoria Islands, Galveston Island, 
  and Bolivar Peninsula.

* WHEN...Through at least Friday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Minor coastal flooding is 
  possible at the lowest and more susceptible roadways around 
  times of high tide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
574 
WHUS44 KHGX 220908
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
408 AM CDT Fri Apr 22 2022

TXZ436>439-221715-
/O.NEW.KHGX.RP.S.0018.220423T0000Z-220424T0100Z/
/O.CON.KHGX.BH.S.0001.000000T0000Z-220423T0100Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
408 AM CDT Fri Apr 22 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

...HIGH RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...

* WHAT...For the Beach Hazards Statement, high risk of rip
  currents, elevated seas and surf, and tides 1 to 2 feet above 
  normal. For the High Rip Current Risk, dangerous rip currents 
  expected.

* WHERE...Matagorda Islands, Brazoria Islands, Galveston Island 
  and Bolivar Peninsula.

* WHEN...For the Beach Hazards Statement, through this evening. 
  For the High Rip Current Risk, through Saturday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Minor coastal flooding is 
  possible at the lowest and more susceptible roadways around 
  times of high tide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
677 
WHUS44 KHGX 221542
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
1042 AM CDT Fri Apr 22 2022

TXZ436>439-222345-
/O.EXT.KHGX.RP.S.0018.220422T1542Z-220425T0000Z/
/O.CON.KHGX.BH.S.0001.000000T0000Z-220423T0100Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
1042 AM CDT Fri Apr 22 2022

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* WHAT...For the Beach Hazards Statement, high risk of rip 
  currents, elevated seas and surf, and tides 1 to 2 feet above 
  normal. For the High Rip Current Risk, dangerous rip currents 
  expected.

* WHERE...Matagorda Islands, Brazoria Islands, Galveston Island 
  and Bolivar Peninsula.

* WHEN...For the Beach Hazards Statement, until 8 PM CDT this 
  evening. For the High Rip Current Risk, through Sunday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Minor coastal flooding is 
  possible at the lowest and more susceptible roadways around 
  times of high tide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
087 
WHUS44 KHGX 222100
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
400 PM CDT Fri Apr 22 2022

TXZ436>439-230500-
/O.CON.KHGX.BH.S.0001.000000T0000Z-220423T0100Z/
/O.CON.KHGX.RP.S.0018.000000T0000Z-220425T0000Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
400 PM CDT Fri Apr 22 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...For the Beach Hazards Statement, high risk of rip 
  currents, elevated seas and surf, and tides 1 to 2 feet above 
  normal. For the High Rip Current Risk, dangerous rip currents 
  expected.

* WHERE...Matagorda Islands, Brazoria Islands, Galveston Island 
  and Bolivar Peninsula.

* WHEN...For the Beach Hazards Statement, until 8 PM CDT this 
  evening. For the High Rip Current Risk, through Sunday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Minor coastal flooding is 
  possible at the lowest and more susceptible roadways around 
  times of high tide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at Apr 20, 12:17 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 20, 12:17 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1217 PM CDT Wed Apr 20 2022

.AVIATION...
Breezy SSE winds with frequent gusts above 20kt expected for the
remainder of the afternoon. Ceilings will generally trend upward
into VFR territory early in the afternoon as some upper level
disturbances pass off to the east. Can't completely rule out a
couple spotty shras for the remainder of the day, though overall
significance/coverage/impacts of such don't appear to be worth
mentioning in the TAFs. Wind gustiness should diminish after sunset
followed by some increasing MVFR stratus filling in from south-north
during the evening and overnight hours. Gradual improvement back to
VFR in the mid and late morning hours Thurs.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      85  71  89  69  88 /  20  10   0   0   0
Houston (IAH)              84  71  86  70  85 /  20  20   0   0   0
Galveston (GLS)            82  73  82  73  85 /  30  10   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 PM CDT this evening for the
     following zones: Bolivar Peninsula...Brazoria Islands...
     Galveston Island...Matagorda Islands.

     Coastal Flood Advisory until 7 PM CDT this evening for the
     following zones: Bolivar Peninsula...Brazoria Islands...
     Galveston Island...Matagorda Islands.

GM...Small Craft Advisory until 7 PM CDT this evening for the
     following zones: Coastal waters from Freeport to Matagorda
     Ship Channel TX out 20 NM...Coastal waters from High Island
     to Freeport TX out 20 NM...Galveston Bay...Matagorda Bay.

     Small Craft Advisory until 7 AM CDT Thursday for the following
     zones: Waters from Freeport to Matagorda Ship Channel TX
     from 20 to 60 NM...Waters from High Island to Freeport TX
     from 20 to 60 NM.

&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 9:51 PM CDTRip Current StatementHGXBrazoria, Galveston, Matagorda18 hr
Apr 20, 12:35 AM CDTCoastal Flood AdvisoryHGXBrazoria, Galveston, Matagorda15 hr

Nearby

Beach Hazards Statements in Texas, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.